MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NI75TCDH
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter city : (b)(6).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter and an irrigation inadequate issue occurred.Initially, it was reported that during the operation, there was an intermittent or low irrigation on the device but not complete occlusion.A second device was used to complete the operation.There was no adverse event reported on patient.On 19-mar-2024, additional information was received which made this event mdr reportable.It was confirmed that the suspected device was the catheter, and the device was used on patient.The issue was discovered when they noted the abnormal temperature sensor.The steps taken to resolve the irrigation issue was by using a syringe for irrigation.Correct catheter settings were used on the device.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter and an irrigation inadequate issue occurred.Initially, it was reported that during the operation, there was an intermittent or low irrigation on the device but not complete occlusion.A second device was used to complete the operation.There was no adverse event reported on patient.On 19-mar-2024, additional information was received which made this event mdr reportable.It was confirmed that the suspected device was the catheter, and the device was used on patient.The issue was discovered when they noted the abnormal temperature sensor.The steps taken to resolve the irrigation issue was by using a syringe for irrigation.Correct catheter settings were used on the device.Device evaluation details: the device was returned to biosense webster (bwi) for evaluation.Visual inspection and patency test of the returned device were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.A patency test was performed, and the device was flushing correctly.No obstructed holes were observed.No irrigation issues were observed.A manufacturing record evaluation was performed for the finished device lot number 31144543m and no internal action was found during the review.The irrigation issue reported by the customer could not be replicated during the product investigation.Other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instruction for use contains the following recommendations: purge the catheter and the irrigation tubing with heparinized normal saline prior to insertion of the catheter into the patient.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19113548
Report Number2029046-2024-01249
Device Sequence Number20600942
Product Code OAD
UDI-Device Identifier10846835000559
UDI-Public10846835000559
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2026
Device Catalogue NumberNI75TCDH
Device Lot Number31144543M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN J&J IRRIGATION PUMP; UNKNOWN RF GENERATOR
Patient SexUnknown